MAUDE Adverse Event Report: ETHICON INC. VISTASEAL DUAL APPLICATOR; FIBRIN SEALANT PREPARATION DEVICE

ETHICON INC. VISTASEAL DUAL APPLICATOR; FIBRIN SEALANT PREPARATION DEVICE
Catalog Number VSTAS1
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.H6.Component code: g07002 - device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: 1.Is the user a new user to vistaseal? if not, how many times have they used vistaseal prior to this event? no, they converted to vistaseal in march, have had no issues prior.2.How many times have they applied the laparoscopic tip? more than 20.3.Was a sales representative present during the case when the issue was experienced? no.4.Was any leakage or product solution observed at the luer locks connection? unknown, scrub tech and circulator said the luer lock appeared to be ¿frozen/stuck¿ and would not unlock to replace open tip with lap tip.5.Were there any unexpected outcomes or complications as a result of the event? 15 minute surgery delay since new vistaseal needed to be defrosted.6.Are there pictures of the damaged device available? device available to be shipped.7.Is the device available to be returned for evaluation? if so, please provide the status of the return and any available tracking information.Yes.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a urology procedure on (b)(6) 2024 and a fibrin sealant preparation device was used.The staff was unable to be able to open the lure locks to remove the tip.Another like device was used to continue with the procedure.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: d 4.Primary udi number, d 9.Device available for evaluation? additional information: d 4.Expiration date, d 9.Date device returned to manufacturer, d 9.Is device returned to manufacturer?, h 4.Device manufacture date, h6.Component code, h 6.Type of investigation, h 6.Investigation findings, h 6.Investigation conclusions.H6 component code: g07002 - pending evaluation of returned device.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h 6.Type of investigation, h 6.Component code, h 6.Investigation findings, h 6.Investigation conclusions.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the vstas1 device was returned with the adapter attached and luer locks damaged was returned, in addition, the pre-filled syringe fill and an additional dual applicator with luer locks damaged.In an attempt to replicate the reported incident, the device was functionally tested to detect any functional issues.Upon evaluation of the device, it was functionally tested, and the luers move but cannot remove the spray and drip tip from the adapter.As part of ethicon¿s quality process all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what may have caused the reported incident.The reported complaint was confirmed.Additional information: lnstituto grifols, s.A upon the reception of the notified incident, it was requested additional information such as the experience of the user, the presence of any leakage observed at the connection, as well as the availability of pictures/sample of the involved device.The following additional information was received: the user is not new.No leakage was observed at the luer locks connection.The luer lock appeared to be "frozen/stuck" and would not unlock to replace open tip with lap tip.The involved device was available for evaluation, and it was returned to ethicon facilities.According to our standard procedures, it was initiated an investigation focused on the following: a.Evaluation of the returned sample at ethicon facilities: it was received from ethicon the investigation related to the returned unit.The investigation conducted by ethicon indicated the following: visual analysis of the returned sample determined that the dual applicator device was returned with damage in the luer locks.In addition, it was returned pre-filled syringes filled and an additional dual applicator with luer locks damaged.In an attempt to replicate the reported incident, the device was functionally tested (unscrew the luer locks) to detect any issue.Upon evaluation of the device, the luer locks move but cannot remove the spray and drip tip from the adapter.As part of ethicon's quality process all devices are manufactured, inspected, and released to approved specifications.According to ethicon investigation no conclusion could be reached as to what may have caused the reported incident.B.Investigation of the dual applicator tip: considering the nature of the reported incidence, it was requested to ethicon to carry out an investigation of the batch of tips involved, as ethicon is the supplier of vistaseal dual applicator.The investigation was focused on reviewing the results of batch records for the batch of tips used.It is concluded that all the components parts utilized for the involved batch met the established specifications with no incidents related.C.Results of quality control performed at ig facilities: institute grifols, s.A.Reviewed the results of the quality controls performed to the incoming materials (tips) involved in the notification.A review of the results related to the luer lock functionality performed to incoming tips kitted with the involved batch, a04j112201, was performed.The results were found correct within specifications and no deviations were detected.Based on the investigation performed and the evaluation of the returned device, it is concluded that the reported notification is not related to the quality of the product or any of the related components.No conclusion could be reached as to what may have caused the reported incident.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VISTASEAL DUAL APPLICATOR
Common Device Name
FIBRIN SEALANT PREPARATION DEVICE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
TESSY PLASTICS CO. LTD
509 ren qing road
pudong 20120 1
CH   201201
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20891488
Report Number2210968-2024-13100
Device Sequence Number7902571
Product Code MZM
UDI-Device Identifier10705031462533
UDI-Public(01)10705031462533(17)280813(10)3401822
Combination Product (Y/N)Y
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
BK180287
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVSTAS1
Device Lot Number3401822
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2024
Supplement Date Received by Manufacturer01/06/2025
01/21/2025
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date01/08/2025
01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown